Page 1 of 1

crestor?

PostPosted: 19 Oct 2009, 23:33
by pilvikki

dear cindy,

i'm taking 10 mg of crestor but while snooping around on the net i came across an article where some doctors are calling for its ban due to rhabdomyolysis. i already have fibromyalgia, so i can't tell if i'm having a FM flair up or if it's the crestor making me feel extra lousy.

since you deal with lots of old cronies i thought maybe you'd have some insight on this...?

thanx! :love:

signed,

gimpy grumpy granny.

Re: crestor?

PostPosted: 20 Oct 2009, 16:25
by brandtrn
In fairness to Crestor, ALL of the statin drugs have the potential for the serious side-effect of rhabdomyolysis and kidney failure (which untreated rhabdo may lead to). Unfortunately, the fact that you have fibromyalgia will make it difficult to detect symptoms of rhabdomyolysis, since so many of them are also common effects of fibromyalgia, i.e. muscle pain, tenderness and weakness, stiffness, etc. A darkening of one's urine is also a symptom. The breakdown of myoglobin into the bloodstream is what causes this, and can cause a red or cola color of the urine. Certain drugs, when taken with statins will increase the risk of rhabdo. These include antifungal medications, erythromycin, Serzone, cyclosporins and niacin. If you do, in fact, have signs and symptoms of rhabdo, your physician needs to be notified promptly. Keep in mind, though, that the symptoms I've listed aren't necessarily specific to rhabdomyolysis, and can, in fact, be caused by other conditions. It's unfortunate, as awesome as some of these new medications are in what they're able to do, they still haven't been able to come up with a med that's completely free from adverse effects. This thought brings to mind something that a Doc from my childhood told me many, many years ago: "Remember that anything I'm able to give you is poison. That's all these chemicals are -- poison. The trick is, to give you enough of the right poison to make you well again."

Re: crestor?

PostPosted: 20 Oct 2009, 21:19
by pilvikki

thanks for getting back to me so quickly, i'll be making an appointment asap. for i feel absolutely the pits! my chiro was shocked for i'd never whimpered before while being manhandled, but it felt like he was beating me up with a baseball bat.

:(

Re: crestor?

PostPosted: 21 Oct 2009, 13:07
by brandtrn
That's quite all right -- but I'm so sorry that you're feeling so miserable. Do keep me updated on how you're feeling...